Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
120 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest medication for hives while breast feeding

Answered by
Dr.
Dr. Arnab Banerjee

Critical Care Specialist

Practicing since :2012

Answered : 1288 Questions

default
Posted on Mon, 6 Jun 2016 in Internal Doctor Category
Question: Since last night i am having hives on full body. Also I delivered baby one month back and now I am breastfeeding my child. Last year also I suffered with hives during this month. Doctor gave me Allegra 120 and it was cured. Please suggest me some medication for the same which is safe during feeding.
doctor
Answered by Dr. Arnab Banerjee 6 hours later
Brief Answer:
Follow the Advises..

Detailed Answer:
Hello Dear XXXXX , Welcome to HCM,

I've gone through your query and understand your concern..

Yes hives can be pretty bothersome at this phase specially when the summer's coming in full motion..

First thing I'd like to tell you that none of the antihistamines is excreted in the breast milk in an appreciable amount so as to have any adverse effects on the breastfeeding infant..

Now that being said, there are still some of them enlisted higher-risk while some are placed at relatively lower risk..

Don't worry about them , but it's better to avoid Allegra for now (good that you've done so..)

So for now I'd advice you start with Tab LORATADINE with a very minimal dosage i.e. 5 mg Once Daily for next 2 days and observe if it's bringing the hives down or not (You need to check in to your local physician to get a prescription for this).. If you still feel there's no desired effect you may take an additional dose of 5 mg , and report back to me about your progress..

Also try to use cooling and soothing solutions like Aloe-vera lotion and Lacto-calamine lotion, it'll help you a lot and also fasten the recovery process..

Please stay well hydrated, that's really important..at least drink 3-4 ltr of water per day for the time being..

Don't worry , you'll be feeling better within a few days only..

Let me know how you stay..

Take Care
Kind Regards

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Topics

Recent questions on  Loratadine

doctor1 MD

I have a rash and itching from my neck to my breasts, across my shoulders, down my back and slightly on my arms to the back of my hands. I am...

doctor1 MD

My story is a difficult one, I went through a rough patch last year, Myself and my wife was looking to buy a new house and we battled to find one...

doctor1 MD

ive been in touch with my doctor after developing hives all over my hands, wrists, arms, under my arms, buttocks, and the backs of thighs after a...

doctor1 MD

Is it possible that taking Claritin contributed to the weakening of the walls of the disks in my spinal column? I have a herniated disk and...

doctor1 MD

I have chronic sinus problem in the head cavities and now seems to be around the eyes I am taking Claritin one every 24 hrs not seeming to do the...

doctor1 MD

71 year old female, hold body is itching and burning feeling.

doctor1 MD

My boyfriend has had a sudden onset of hives all over his body with the exception of his neck, face and head on Sunday. He has been on Benadryl...